MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

New Vidaza Patient

HomeForumsPatient Message BoardNew Vidaza Patient

Tagged: 

This topic contains 48 replies, has 30 voices, and was last updated by  Ben Dunhill 1 month, 1 week ago.

Viewing 15 posts - 1 through 15 (of 49 total)
  • Author
    Posts
  • #29228

    robert rogus
    Participant

    I have recently started Vidaza treatment for MDS. My issue is a low platelet count (30). After 3 cycles, I’ve had no improvement. My doctor tells me this is not unusual. Can you discuss your experiences?

    #29231

    sherry luhn
    Participant

    I am finishing my fourth round of vidaza. Mt platelets are normal…. Hang in there. My chemo nurse said wait until the 3rd round until you see a change in your body and counts…The first 2 rounds were so hard physically. I could not work much( standing in a pharmacy). I am so much better- just get tired after being busy…. Hang in there!

    #29459

    yq
    Participant

    My dad will be starting his first round on Monday. Thanks for sharing your experiences so far.

    #29495

    Dion Botha
    Participant

    Hi all

    Just starting my first round on Thursday past, The first two days have been hard as I get nausea and vomiting a lot.

    #29503

    robert rogus
    Participant

    Dion:

    I finished my 4th cycle last week and my platelet count is still low at 32. I get anti nausea medicine before Vidaza and it works pretty well. My doctor also gave me a prescription for Prochlorperazine, 10 mg which I keep at home and use if I need it. Look into these and see if it can help.

    #29507

    Dion Botha
    Participant

    Thanks will do

    #29516

    Richard Wagner
    Participant

    I am almost finished with my 6th cycle of Vidaza injections. Only real bother is the sore arms and belly at injection sites. A little nausea at times, other then that I have been lucky I am guessing. I will get my third bone marrow biopsy done in a few weeks to see if this is working. I was 16-18% blasts in September. What to do if I have gotten worse? I was given 1-2 years six months ago. Oncologist says he hope to give me a year or so more with the Vidaza. WBC-2.2, GRA-1.0, RBC-3.16, PLT-156 on last CBC. Best wishes to all..

    #29638

    LeAnn Duke
    Participant

    I will most likely be starting Vidaza in a few weeks. I am wondering if Doctors will give an anti-nausea med so that I can take it at home. Is this nausea the kind that is hard to get on top of if you only take the meds when you first feel the nausea or is it mild and can be knocked out taking the med only when you feel it coming on? Does anyone have any experience with taking Vidaza long term? My Drs have said that they have patients who have responded well to this med and have been taking it for 2 years and one who had been on it for 4 years.

    I have to admit that I am concerned about starting this med! Scared is more like it!

    #29639

    Sherry Luhn
    Participant

    I know you are scared. I was. My chemo nurse was a angel and explained everything. They give you anti nausea before the Chemo and it makes you fine. I have had NO problems. Stay positive!!!! You will do great.

    #29798

    carl engel
    Participant

    Am I to start now?

    #29799

    carl engel
    Participant

    Learning this page! I have just joined the club (April 2016). finished 2nd cycle and haven’t expired yet. I never know what to expect from Med. I just want to sail my boat again. CE Baltimore.

    #29814

    Sam Brown
    Participant

    I would just say, “Been there and done that.” I have had Vidaza injections (130 mg), but was always given nausea med about 15 minutes before. I have found that all nurses are not equal. That is to say that initially I had post-injection bruises. Then I found one nurse among the six or so who had previously given the injection without any after-effects. So, my advice would be, try another nurse. When I asked the competent nurse what was the difference in how she did her injections without bruising, she replied that she didn’t know what made the difference. So, move on! All nurses are mot equal!

    #29815

    Sam Brown
    Participant

    I would just say, “Been there and done that.” I have had Vidaza injections (130 mg), but was always given nausea med about 15 minutes before. I have found that all nurses are not equal. That is to say that initially I had post-injection bruises. Then I found one nurse among the six or so who had previously given the injection without any after-effects. So, my advice would be, try another nurse. When I asked the competent nurse what was the difference in how she did her injections without bruising, she replied that she didn’t know what made the difference. So, move on! All nurses are not equal!

    #29890

    carl engel
    Participant

    All nurses aren’t equal but mine is the best!

    #29892

    carl engel
    Participant

    I married her 40 years ago.

Viewing 15 posts - 1 through 15 (of 49 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.

Review answers to commonly asked questions or get answers to your questions from an MDS expert